United States Forums

Start a new topic Change Forum
Advanced search

Southwest road trip NM to LA

Jump to last reply

Hello forum-goers,

My boyfriend and I are going on a two-week trip next month through the Southwest, starting in New Mexico and ending in LA where I have some family. We have a lot of our itinerary written out but would love some feedback. I'll copy/paste the itinerary right here and then ask some specific questions after it. Thanks for looking!


THURSDAY DECEMBER 15: fly from NYC to Alberquerque, NM, arrive at 11:45am. Rent car, check into Old Town B&B, have lunch. Walk around the city. Go up the Sandia Peak Tramway, hike, and have dinner.

FRIDAY DECEMBER 16: Spend the day biking around Alberquerque, possibly go to museum of nuclear science and history?. Get in car around 3 PM, drive to Canyon de Chelly National Monument (5 hour drive, arrive around 8 PM). Check into hotel, have dinner, sleep.

SATURDAY DECEMBER 17: Spend the day in Canyon de Chelly (book tour with canyondechellytours.com). Get in car around 4 PM, drive to Petrified Forest National Park (4 hour drive, arrive around 8 PM). Check into hotel, have dinner, sleep.

SUNDAY DECEMBER 18: Spend the day at Petrified Forest, hike, see cool stuff. Get in car around 2 PM, drive to Homolovi Ruins State Park/Meteor Crater (1.5 hour drive, arrive around 3:30 PM). Spend about 2 hours. Drive to Sedona (1.5 hour drive, arrive around 7 PM). Check into the Sedona Best Western, have dinner, evening activity? sleep.

MONDAY DECEMBER 19: Check out of Best Western. All-day activity in Sedona. Check into Sedona Rouge.

TUESDAY DECEMBER 20: All-day Sedona.

WEDNESDAY DECEMBER 21: Leave Sedona early morning, around 10 AM. Drive to Grand Canyon (about 2 hours, arrive around noon). Have lunch. Check in to Bright Angel Lodge. Sightsee.

THURSDAY DECEMBER 22: Grand Canyon day hike.

FRIDAY DECEMBER 23: Grand Canyon morning activity. Leave after lunch around 2 PM. Drive to Las Vegas (about 5 hours, arrive around 7 PM). Check into Cosmopolitan Hotel, dinner, evening glamor, sleep.

SATURDAY DECEMBER 24: Leave Vegas after breakfast, around 11 AM. Drive to Death Valley (about 3.5 hours, arrive around 2:30, to furnace creek visitors center, figure out what we want to do. Death Valley activity, dinner, sleep.

SUNDAY DECEMBER 25: Death Valley sightsee, day hike.

MONDAY DECEMBER 26: Leave Death Valley in the morning after breakfast, around 10 AM. Drive to Mojave National Preserve (about 4 hours?? arrive around 2 PM??) Activities until 6 PM. Dinner, hotel, sleep.

TUESDAY DECEMBER 27: Leave Mojave around 10 AM. Drive to Joshua Tree National Park (about 3 hours, arrive around 1 PM). Activities until 5 PM. Drive to Los Angeles (about 3 hours, arrive around 8 PM). At uncle’s house! Dinner, rejoicing, gifts.

WEDNESDAY DECEMBER 28: LA activity

THURSDAY DECEMBER 29: LA activity

FRIDAY DECEMBER 30: LA activity. Leaving 9:30pm from LAX to JFK

Questions:
Any recommendations on accommodations for Canyon de Chelly, Petrified Forest, Death Valley (southern part), or Mojave? We don't have those chosen or booked yet.
What to do in Death Valley? Where to focus in the time we're there?
Has anyone done the overnight tour in Canyon de Chelly with canyondechellytours.com, what's it like, particularly in winter?
Are there any must-see little gems that are worth a quick stop along our route?

Thanks again!!

18 Replies |Back to top

| Add a Reply

Sign in to comment.

Recent Activity

  • Announcements:
  • Forums Style Refresh
    by Emily_D Fodor's Editor | Posted on Apr 27, 15 at 11:33 AM
  • Introducing MeganM
    by Emily_D Fodor's Editor | Posted on Apr 24, 15 at 03:23 PM
View all United States activity »
  1. 1 Fun girls' weekend in San Antonio - recommendations?
  2. 2 Best restaurants in Seattle
  3. 3 Alaska Trip Planning
  4. 4 Trip Report Kauai - wow, just WOW!!!
  5. 5 Feedback needed for our book club trip to New England
  6. 6 Washington Monument Reservtions and timing ~ plus Paddleboats
  7. 7 Things to do in La Jolla
  8. 8 Northern California for 7 days in May
  9. 9 Traffic from Wine Country to SFO on weekday
  10. 10 Camping Generator!?
  11. 11 Which neighborhood to stay in that's convenient to Broadway shows?
  12. 12 Trip Report Kauai our way! A Feb 2015 Trip Report
  13. 13 Need recommendations for a restaurant in Rochester, NY!
  14. 14 Best place to stay for Canyon de Chelly
  15. 15 4 Days in Kauai what to see and do
  16. 16 New York City-New Things?
  17. 17 Trip Report 2 Short Trips to NYC: Broadway, Opera, Tenements, Hotels, Cholesterol
  18. 18 Driving from RI to NB, Best Place to Overnight in Maine?
  19. 19 Does the Warner Brothers Tour (Burbank) actually sell out?
  20. 20 Trip Report A Napa Valley Reprise: Mom turns the big 5-0!
  21. 21 Finger Lakes itineray suggestions?
  22. 22 Broadway Banter revived, Spring 2015!
  23. 23 DC - WW2 flyover
  24. 24 Traveling from Vegas to Grand Canyon and Southern Utah
  25. 25 3 Days in Northern California w Car- Itinerary Recommendations?
View next 25 » Back to the top